Texas, 2023

Drought in Texas, July 25 to 31, 2023

July 25 to 31, 2023 · NWS FWD · 3 events in 3 counties and zones

Drought conditions continued to worsen across Falls, McLennan, and Milam counties late in the month.

Where it happened

Every event with a place to put it; 3 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
3

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS FWD wrote it up.

Drought conditions continued to worsen across Falls, McLennan, and Milam counties late in the month.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Fort Worth, TX wrote its last area forecast discussion before the first event at Jul 24, 5:12 PM CST, 6 hours 48 minutes earlier.

Area forecast discussion, Jul 24, 5:12 PM CST, 6 hours 48 minutes before
Area Forecast Discussion
National Weather Service Fort Worth TX
612 PM CDT Mon Jul 24 2023

...New Aviation, Short Term...

.SHORT TERM... /NEW/
Update:
No significant changes through the short term period were
necessary this evening. The Heat Advisory has been expanded
farther east to include more of North Texas as temperatures near
or above 103 and heat indices around 105 will become more
widespread tomorrow. The upper ridge will remain in control with
no rain chances in the near future.

-Stalley

Previous Discussion:
/This Afternoon through Tuesday Night/

The heat is on again as a mid level ridge expands and overspreads
the Southern Plains and will likely remain there through the week.
Southerly low level flow will pull some moisture northward, but
most of this will remain east of I-35 through Tuesday where heat
indices will be highest. High temperatures will top out between
100-105 today and may be a touch warmer on Tuesday. Deep mixing
should keep heat indices in check, especially along and west of
I-35. No rain is expected. The current heat advisory addresses the
high temperatures to the west and may be expanded a bit for
Tuesday.

Dunn

&&

.LONG TERM... /Issued 313 PM CDT Mon Jul 24 2023/
Update:
No major changes were made to the long term forecast as the region
remains under the influence of high pressure. The combination of
hot temperatures and heat indices will result in additional heat
headlines each day. Elevated fire weather concerns will also exist
along and west of I-35.

Garcia

Previous Discussion:
/Tuesday Night Onward/

With no significant changes in the overall weather pattern,
expect the hot and dry conditions to continue through the end of
the month. Highs each day will range from the upper 90s (East
Texas) to around 108 (west of I-35).

The main hazard each day will be the hot temperatures that will
increase the threat for heat related illness. We've been dealing
with heat for much of the month, but it's important to keep
taking the necessary precautions to mitigate the heat's effect on
our body.

In addition to the heat, the risk for wildfires will be on the
rise through the week. Each afternoon, relative humidity values
will decrease to around 20-25% west of I-35 along with breezy
southerly winds. It only takes one spark to start a wildfire, help
avoid them!

Hernandez

&&

.AVIATION... /NEW/
/00z TAFs/

VFR will prevail through the period with a SSE wind around 10
kts. A few diurnal cumulus will be the extent of cloud cover
through tomorrow.

-Stalley

&&

.PRELIMINARY POINT TEMPS/POPS...
Dallas-Ft. Worth    79 102  80 103  80 /   0   0   0   0   0
Waco                77 101  77 101  78 /   0   0   0   0   0
Paris               72  97  75  96  76 /   0   0   0   0   0
Denton              75 104  78 104  79 /   0   0   0   0   0
McKinney            74  99  76  99  78 /   0   0   0   0   0
Dallas              79 103  80 103  81 /   0   0   0   0   0
Terrell             74 101  75 100  77 /   0   0   0   0   0
Corsicana           77 102  77 102  78 /   0   0   0   0   0
Temple              76 102  76 102  76 /   0   0   0   0   0
Mineral Wells       73 106  75 106  77 /   0   0   0   0   0

&&

.FWD WATCHES/WARNINGS/ADVISORIES...
Heat Advisory until 8 PM CDT Tuesday for TXZ091>094-100>104-
115>120-129>134-141>145-156-157.

&&
Hazardous weather outlook, Jul 24, 11:38 PM CST, 22 minutes before
Hazardous Weather Outlook
National Weather Service Fort Worth TX
1238 AM CDT Tue Jul 25 2023

TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-260000-
Montague-Cooke-Grayson-Fannin-Lamar-Young-Jack-Wise-Denton-Collin-
Hunt-Delta-Hopkins-Stephens-Palo Pinto-Parker-Tarrant-Dallas-
Rockwall-Kaufman-Van Zandt-Rains-Eastland-Erath-Hood-Somervell-
Johnson-Ellis-Henderson-Comanche-Mills-Hamilton-Bosque-Hill-Navarro-
Freestone-Anderson-Lampasas-Coryell-Bell-McLennan-Falls-Limestone-
Leon-Milam-Robertson-
1238 AM CDT Tue Jul 25 2023

This Hazardous Weather Outlook is for North and Central Texas.

.DAY ONE...Tonight.
No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.
Hot conditions will increase the threat for heat related illnesses
this week.

.SPOTTER INFORMATION STATEMENT...
Spotter activation is not expected at this time.

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

3 drought. Local standard time, as filed.

Drought, Falls

When
July 25, 12:00 AM CST to July 31, 11:59 PM CST
Where
Falls forecast zone
Reported by
Drought Monitor
Coordinates
31.253, -96.936 (the zone’s center; the record gives no point)

Severe drought conditions affected western portions of the county through the end of the month.

Drought, McLennan

When
July 25, 12:00 AM CST to July 31, 11:59 PM CST
Where
McLennan forecast zone
Reported by
Drought Monitor
Coordinates
31.552, -97.202 (the zone’s center; the record gives no point)

Severe drought conditions affected western portions of the county through the end of the month.

Drought, Milam

When
July 25, 12:00 AM CST to July 31, 11:59 PM CST
Where
Milam forecast zone
Reported by
Drought Monitor
Coordinates
30.786, -96.977 (the zone’s center; the record gives no point)

Severe drought conditions affected most of the county through the end of the month.

What these are

Drought
A drought reaching severe (D2) or worse on the US Drought Monitor, or with notable impacts.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Texas in 2023Every state in 2023This day in weather historyWarnings in Texas, July 2023

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 1124283, 1124284, 1124285.